Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 27, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 3, 2018, 1:41 PM PDT for Klamath County, Lake County, Oregon. It took effect at Nov 4, 2018, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2018, 1:41 PM PDT (20:41 UTC)
- In effect from
- Nov 4, 2018, 10:00 AM PST
- Expired
- Nov 4, 2018, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS76 KMFR 032041 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 141 PM PDT Sat Nov 3 2018 ...Strong, gusty west winds Sunday... .A cold front will move across eastern Oregon Sunday. Strong winds will develop behind the front over the higher elevations in the morning then mix down to the valleys during the afternoon. Winds will subside in the evening. ORZ030-031-041200- /O.NEW.KMFR.WI.Y.0027.181104T1800Z-181105T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Valley Falls 141 PM PDT Sat Nov 3 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 10 AM to 7 PM PST Sunday. * Winds...West 25 to 35 mph with gusts to 45 mph. * Timing...Strong west winds will start first over the higher elevations in the morning, then winds mix down into the valleys during the afternoon. Strong winds continue in all areas into the early evening then diminish. * Locations include...far eastern Klamath County and much of central Lake County including highway 395 from Valley Falls north and highway 31 from the 395 interchange to Klamath County line. * Impacts...Winds this strong winds will make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution when driving, and if you live in the area, secure loose items. && $$
3 follow-up statements
014 WWUS76 KMFR 041145 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 345 AM PST Sun Nov 4 2018 ...Strong, gusty west winds Sunday... .A cold front will move across eastern Oregon Sunday. Strong winds will develop behind the front over the higher elevations in the morning then mix down to the valleys during the afternoon. Winds will subside in the evening. ORZ030-031-042345- /O.CON.KMFR.WI.Y.0027.181104T1800Z-181105T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Valley Falls 345 AM PST Sun Nov 4 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * Winds...West 25 to 35 mph with gusts to 50 mph. * Timing...Strong west winds will start first over the higher elevations in the morning, then winds mix down into the valleys during the afternoon. Strong winds continue in all areas into the early evening then diminish. * Locations include...far eastern Klamath County and much of central Lake County including highway 395 from Valley Falls north and highway 31 from the 395 interchange to Klamath County line. * Impacts...Winds this strong winds will make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution when driving, and if you live in the area, secure loose items. && $$
021 WWUS76 KMFR 042053 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1253 PM PST Sun Nov 4 2018 ORZ030-031-050300- /O.CON.KMFR.WI.Y.0027.000000T0000Z-181105T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Valley Falls 1253 PM PST Sun Nov 4 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * Winds...West 25 to 35 mph with gusts to 50 mph. * Locations include...far eastern Klamath County and much of central Lake County including highway 395 from Valley Falls north and highway 31 from the 395 interchange to Klamath County line. * Impacts...Winds this strong winds will make driving difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution when driving, and if you live in the area, secure loose items. && $$
158 WWUS76 KMFR 050255 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 655 PM PST Sun Nov 4 2018 ORZ030-031-050400- /O.EXP.KMFR.WI.Y.0027.000000T0000Z-181105T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the city of Valley Falls 655 PM PST Sun Nov 4 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds will continue to diminish through the evening. $$ Sven
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 10:50 AM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 3, 10:50 AM PDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Medford OR 1050 AM PDT Sat Nov 3 2018 .Updated aviation discussion. .DISCUSSION...No updates needed this morning. Stratus and fog in the valleys is the main issue this morning, and the burn off of this low deck is complicated by the presence of high cloud above it. The higher cloud is not particularly thick, but there is a lot of it, and it will hinder the sun's attempt to burn it off. If it takes longer than expected, this would also negatively affect high temperatures today. Nevertheless, guidance all shows clouds diminishing by this afternoon, so we'll just wait and see on that. Otherwise, today's weather should be rather uneventful. -Wright && .AVIATION...For the 03/18Z TAFs..Along the coast, areas of fog with IFR/LIFR cigs and visibilities are beginning to lift this morning to VFR conditions. Then areas of IFR cigs and MVFR visibilities may redevelop along the coast late this evening. A front will arrive early Sunday morning and bring rainfall and mountain obscuration to the coast and Coast Range. Inland, west of the Cascades, areas of MVFR/IFR cigs will gradually lift and clear to VFR late in the morning into the early afternoon. IFR cigs are expected to redevelop in the Umpqua basin late this evening. As the front approaches Sunday morning, mountain obscuration will increase. East of the Cascades...local IFR conditions in fog and freezing fog have lifted to VFR and should remain that way through tonight. Mountains could become obscured as early as late Sunday morning east of the Cascades. Keene/CC && .MARINE...Updated 800 AM PDT Saturday 03 November 2018...West seas will continue to lower today. A front with breezy south winds will move across the waters Sunday morning. Westerly swell will build into the waters late Sunday with steep seas possible across northern portions of the waters by Sunday evening. Seas are expected to lower slightly on Monday. A moderate west swell will build into the waters early Tuesday and seas may become steep across the waters. Northerly winds will increase Tuesday into Wednesday. Small craft advisory level winds and steep choppy seas may develop Tuesday evening into Wednesday for portions of the waters south of Cape Blanco. -CC/Keene && .PREV DISCUSSION... /Issued 318 AM PDT Sat Nov 3 2018/ DISCUSSION... Upper level clouds are starting to move over the forecast area and fog has not formed over any of our weather observation sites as of writing this AFD at 3am. Patchy fog is very appropriate wording this morning as any fog that does form should be isolated. Our focus then turns to the weather coming in on Sunday afternoon. Models continue to show a diminishing cold front pushing onshore Sunday afternoon. There will be high probability for precipitation north of the Umpqua divide, but chances will diminish farther south near the California Oregon border. Some of this is due to the dry air in place. Some of it is also due to the front weakening as it pushes towards shore. Even with this weakening front moving onshore, winds will be gusty east of the Cascades and at higher elevations. The main concern here is our typical windy spots near the Summer Lake area. Some of our local weather guidance suggests wind gusts could reach up to 55mph near Summer Lake. This data is based off the GFS, the windiest solution at this time. Decided not to go with a wind advisory because we felt that the GFS was an outlier for Sunday. None the less, it will be gusty at higher elevations and near Summer Lake with frontal passage Sunday afternoon. After Sunday, we'll see high pressure set up off the coast and a very deep trough across the United States. We'll see upper level energy move through Oregon Monday through Wednesday. Models still want to bring a slight chance for rain showers in Douglas and Coos county Monday. Then, conditions are expected dry Tuesday. If showers do form, they are not expected to put down more than a few hundreths of rain because the air is relatively dry. As for Wednesday, a stronger ridge will begin build Wednesday afternoon into Thursday with a trough pushing colder air up along the east facing slopes of the Cascades. Model guidance shows a coastal thermal trough setting up along the southern Oregon coastline Thursday. So we can expect some offshore winds and a slight warming trend into Thursday. A cold front is then expected to push into Oregon towards the end of the week. Models are in disagreement on the timing here as the ECMWF shows it coming later in Saturday. The take home point here is that it should come on shore sometime between Friday afternoon to Saturday night. We're also expecting this front to be dry because of the area of high pressure still sitting off the Oregon coastline. For us to really get into the swing of winter, that high needs to move farther south off the southern California coastline. -Smith && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 2:09 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.